Communications in Mathematical Physics

, Volume 152, Issue 3, pp 433–478 | Cite as

The cauchy problem for non-linear Klein-Gordon equations

  • Jacques C. H. Simon
  • Erik Taflin
Article

Abstract

We consider in ℝn+1,n≧2, the non-linear Klein-Gordon equation. We prove for such an equation that there is a neighbourhood of zero in a Hilbert space of initial conditions for which the Cauchy problem has global solutions and on which there is asymptotic completeness. The inverse of the wave operator linearizes the non-linear equation. If, moreover, the equation is manifestly Poincaré covariant then the non-linear representation of the Poincaré Lie algebra, associated with the non-linear Klein-Gordon equation is integrated to a non-linear representation of the Poincaré group on an invariant neighbourhood of zero in the Hilbert space. This representation is linearized by the inverse of the wave operator. The Hilbert space is, in both cases, the closure of the space of the differentiable vectors for the linear representation of the Poincaré group, associated with the Klein-Gordon equation, with respect to a norm defined by the representation of the enveloping algebra.

Keywords

Neural Network Statistical Physic Hilbert Space Complex System Cauchy Problem 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Flato, M., Pinczon, G., Simon, J.C.H.: Non-linear representations of Lie groups. Ann. Sci. Ec. Norm. Super.10, 405–418 (1977)Google Scholar
  2. 2.
    Hörmander, L.: Remarks on the Klein-Gordon equation. Journée Equations aux dérivées partielles. Saint-Jean de Monts 1987, Soc. Math. France (1987)Google Scholar
  3. 3.
    Hörmander, L.: The analysis of linear partial differential operators, Vol. III. Berlin Heidelberg, New York: Springer 1985Google Scholar
  4. 4.
    Klainerman, S.: Global existence of small amplitude solutions to nonlinear Klein-Gordon equations in four space-time dimensions. Commun. Pure Appl. Math.38, 631–641 (1985)Google Scholar
  5. 5.
    Shatah, J.: Normal forms and quadratic non-linear Klein-Gordon equations. Commun. Pure Appl. Math.38, 685–696 (1985)Google Scholar
  6. 6.
    Simon, J.C.H.: A wave operator for a non-linear Klein-Gordon equation. Lett. Math. Phys.7, 387–398 (1983)CrossRefGoogle Scholar
  7. 7.
    Simon, J.C.H., Taflin, E.: Wave operators and analytic solutions for systems of non-linear Klein-Gordon equations and non-linear Schrödinger equations. Commun. Math. Phys.99, 541–562 (1985)CrossRefGoogle Scholar
  8. 8.
    Warner, G.: Harmonic analysis on semi-simple Lie groups I, Vol. 188. Berlin, Heidelberg, New York: Springer 1972Google Scholar

Copyright information

© Springer-Verlag 1993

Authors and Affiliations

  • Jacques C. H. Simon
    • 1
  • Erik Taflin
    • 1
  1. 1.Department de MathématiquesUniversité de BourgogneDijon CedexFrance

Personalised recommendations